Jump to content

UpHillBattle: Hanging on for dear life


UpHillBattle

Recommended Posts

Hi there, thank god I found you guys!

 

dont really know how to begin..

 

basically, at the beginning of July I went to see my doctor about my Social Anxiety Disorder that I've suffered with since I can remember. I was hoping he would refer me for CBT but instead he put me on 50mg of Sertraline. After 4 or so days on I had THE BIGGEST (my first ever one) panic attack. I was so convinced that I was dying that I called an ambulance. I went to the hospital and they confirmed it was a panic attack, caused by my anxiety. Of course I didn't question them because they're the ones who are supposed to know what they are doing. I came home and continued taking the pills, a few days after that I had a full day of waves of panic attacks - landing me in a&e AGAIN. I knew it had to be the Sertraline. I've never had panic attacks before, heck I didn't even know what one was!

The following day I went to my GP and explained my situation but he was adamant that the Sertraline was not the cause of my problems. I went home disappointed and frustrated. These panics continued for 12 days until I decided enough was enough! I marched back to my GP and told him I wasn't going to take them anymore because they were causing mayhem. He laughed at me, BELLY LAUGHED and said in a funny tone "Well if YOU THINK these pills are causing your panic attacks then I'll give you something else" and he then prescribed me Citalopram. Now, I have been on Citalopram before (2013) for depression and had no problem with them so I was more than willing to try them again. BUT OH NO, They WORSENED the feelings I was already getting. So after 4 days of them, I stopped taking them. 

 

When I stopped them, I felt back to normal for almost a week.. Then withdrawals began. 

 

Swollen head feeling

waves of panic

stabbing pains in throat

stiff muscles

loose stools

cramps

pressure in ears

tinnitus

the list goes on..

 

 

of course I didn't know I was in withdrawals or that you could even have withdrawals because no information was given to me about them. It wasn't until good old Google informed me of these withdrawals just by me typing in SSRI.. And on the suggested list popped up SSRI Withdrawal. 

 

I am now on Day 36 of withdrawals and barely hanging on by a thread. 

 

Im Jodie, nice to meet you all. 

Link to comment
  • ChessieCat changed the title to UpHillBattle: Hanging on for dear life

Hi UHB. I'm so sorry that you have been treated this way by your doctor. Unfortunately, this is very common and a lot of us are also in the same position as a result of this negligence. We understand.

Could you Please put your withdrawal history in your signature.  All drugs /dates/ dosages etc so that we can see your situation whenever you post.

How long have you been on Citalopram ? Was it only 4 days? How long were you on Sertraline?

When you say they worsened feelings - what do you mean? What symptoms did you have? What dose did you start back on? 

Perhaps reinstating a small amount of Citalopram could help ease the symptoms. Please have a read of the link and then let us know what you think.

About reinstating and stabilizing to reduce withdrawal symptoms

Welcome to SA.

Many SSRI's and SSNRI's over 20 years. Zoloft for 7 years followed by Effexor, Lexapro, Prozac, Cymbalta, Celexa, Pristiq, Valdoxan, Mianserin and more - on and off. No tapering. Cold turkey off Valdoxan - end of May 2014

 

                                                  Psych Drug - free since May 2014
.
         

Link to comment
  • 4 months later...

Any update?

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment
  • 2 years later...
  • Moderator Emeritus

I'm wondering how you are now.  We'd love to hear an update from you.

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy